Schedule

If you registered for TDLS, login to the conference website for links to join sessions. Visit the FAQ for additional assistance.

Wednesday Sessions

General Session   1:00–2:30 PM

Session 1   2:45–4:15 PM

Choice Boards - Giving Students a Voice
Demonstration (90 minute)
Alisa Takeuchi
The presenters will introduce, explain, and demonstrate how to create choice boards for classroom assignments and assessment. Just as we teach with mulitple methods, by giving students the freedom to decide how they want to demonstrate their skills, it leads them down the path of success.
(AUD: ALL • PGM: ALL • CAT: DEA)
Connecting the Community: Introducing the Digital Navigator
Demonstration (90 minute)
Jerry Yamashita
The shift to remote learning due to COVID-19 forced many adult learners into unfamiliar territory. Learn how Digital Navigators can help your agency support a 1:1 initiative, elevate digital literacy, reach instructional technology objectives, and provide equitable internet access to every student.
(AUD: ALL • PGM: ALL • CAT: DEA)
To blend or not to blend, that’s the question: Focus group discussion about the future of learning
Panel or Facilitated Discussion (1 hour)
Penny Pearson
Over the years there is a marked decline in distance learning in California. This session uses a research focus group format to discuss opportunities and challenges for blended and distance learning in California. Teachers and administrators are welcome to participate.
(AUD: ALL • PGM: ALL • CAT: DEA)

Networking Opportunity   4:15–5:00 PM

Networking Lounge - Wednesday
Panel or Facilitated Discussion (1 hour)
OTAN Staff
Networking is for all that wish to attend. Sit and just listen or talk with a friend, a colleague, a teacher, an administrator, or join with your team to discuss what you learned.
(AUD: STF • PGM: ALL • CAT: DEA)

Thursday Sessions

Session 2   8:30–10:00 AM

Meet Learners Where They Are in Math and English
Demonstration (90 minute)
Dani Pedrotti
Educators are redoubling efforts to meet learners where they are—streamlining paths to further education and boosting employment prospects. Adaptive technologies can support those efforts with tools that empower students to refresh their academic foundations and take ownership of their learning.
(AUD: ALL • PGM: ABE, CTE • CAT: DEA)
Vision-Revision and Redefining the Dynamics of Learning
Demonstration (90 minute)
Gordon Richiusa
Vision-Revision is an online FREE education site that has been made available to all students and teachers in a multitude of subjects. This presentation will be conducted by Gordon Richiusa, the Director of Heroes' Hearts Inc to demonstrate and explain how this wiki-website directly relates to OTAN.
(AUD: ALL • PGM: ALL • CAT: DEA)

Session 3   10:30–12:00 PM

Back to Basics Tutorials: Student Readiness for Online Learning
Demonstration (90 minute)
Monica Cueva
Do you teach low literacy, limited learner, or older adult students who struggle with technology? Presenters will share tips for creating simple, clear, effective print and video tutorials to prepare your learners for online success.
(AUD: ALL • PGM: ALL • CAT: DEA)
Getting Started with Computers Sessions
Demonstration (90 minute)
Ruzanna Hernandez
Learn how you can begin a brief, 2.5-week course at your school site to give students who have major gaps in computer skills not only to learn computer hardware and software basics, but also boost CASAS scores in a short period of time.
(AUD: ALL • PGM: ABE, CTE, ESL • CAT: DEA)
Using North Star Digital Assessment and Curriculum
Panel or Facilitated Discussion (1 hour)
Diane Wilson
Napa Valley Adult Education school (NVAE) use of NorthStar Digital in CTE and ESL classes. We will share how our institution is integrating the Northstar Digital Literacy sources in a variety of ways.
(AUD: ALL • PGM: ABE, CTE, ESL • CAT: DEA)

Lunch   12:00–1:00 PM

Session 4   1:00–3:00 PM

Building a Culture of Best Practices for Online Teaching and Learning to Support Student Success
Demonstration (2 hours)
Nasreen Rahim
How do you provide an atmosphere of best practices to support success of online students? See how Evergreen Valley College created sustainable resources, training & courses to develop a culture of best practices in online teaching by providing necessary training for faculty during COVID challenges.
(AUD: ALL • PGM: ABE, ASE, CTE • CAT: DEA)
Four Dimensional Education: Delivering Online Learning to Incarcerated Juveniles and Adults
Demonstration (2 hours)
Greg Ludwa
On March 13 CA went to SIP. While nearly all incarceration facilities closed for instruction, the Monterey COE (MCOE) continued to deliver online, virtual instruction to the MC Jail. The MCOE staff will discuss technology, curricula, and how we transitioned to virtual instruction during 2020-2021.
(AUD: ALL • PGM: ASE, CTE • CAT: DEA)

Networking Opportunity   3:15–4:00 PM

Networking Lounge - Thursday
Panel or Facilitated Discussion (1 hour)
OTAN Staff
It's day two of TDLS! Come join your colleagues and new-found friends in the networking lounge to talk among yourselves, share insights to what you have learned or discovered. This is a space for you!
(AUD: STF • PGM: ALL • CAT: DEA)

Friday Sessions

Session 5   8:30–10:00 AM

Tips, Demos, & Learner Strategies (TDLS at TDLS)
Follow-along Workshop (90 minute)
Diana Batista
Want to destress and stay ahead of your workload? Join me in a session with tools you may already know and how to put them to work for you. Learn about new strategies to streamline your work day and keep resources at your fingertips.
(AUD: ALL • PGM: ALL • CAT: DEA)
Technology and Distance Learning: A Discussion of State-of-the-Art Innovations, Advances, and Their Applications in Adult Learning
Panel or Facilitated Discussion (90 minute)
John Sabatini
Doctors Art Graesser, John Sabatini, Andrew Olney, and Xiangen Hu lead a panel discussion considering the role technology plays in adult education. They continue to explore what technologies may help or hinder the evolution of adult education.
(AUD: ALL • PGM: ABE • CAT: DEA)

Session 6   10:30–12:00 PM

Lunch   12:00–1:00 PM

Session 7   1:00–2:30 PM

Student Voices about Online Learning
Panel or Facilitated Discussion (1 hour)
Maren ANTON
Asking for students' opinions, advice, and experiences about online learning provided a treasure trove of information for our ESL coordinating team and staff. Join our discussion as we look at our ESL students' responses to EL Civics COAAP 48.1 Task 3 and what we plan to do with this bounty.
(AUD: ALL • PGM: ESL • CAT: DEA)
Digital Leadership: A 2-year Professional Development opportunity for Educators & Administrators
Panel or Facilitated Discussion (1 hour)
Neda Anasseri
Join us for a panel discussion where current-year Digital Leadership Academy (DLAC) participants share their experiences and future plans for their digital, blended, or online teaching goals. Panel members include: educators from Placer School for Adults (PSA) and San Diego Unified/Adult Education.
(AUD: STF • PGM: ALL • CAT: DEA)
Engaging Faculty in Pandemic Remote Learning
Demonstration (90 minute)
Jill Wright
Presenters will detail a step-by-step process used by Oxnard Adult School to encourage and engage faculty to embark on remote learning in the pandemic.
(AUD: ALL • PGM: ESL • CAT: DEA)

Closing General Session - Tech Slam   2:30–3:30 PM

TDLS Close, Thank you, and TECH SLAM
Panel or Facilitated Discussion (1 hour)
OTAN Staff
Join us for an hour to close TDLS with our famous TECH SLAM. Come teach us what you learned or share with us your favorite tech tool. Use http://bit.ly/tdls21techslam to sign up and present. Copy link and paste into browser.
(AUD: ALL • PGM: ALL • CAT: DEA)